Alert archive / Washington / Winter Weather Advisories in 2010

Winter Weather Advisory 21, NWS Spokane, WA

November 21, 20109 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho

NWS Spokane, WA issued this winter weather advisory at Nov 21, 2010, 11:52 AM PST for 9 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Nov 21, 2010, 4:11 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2010, 11:52 AM PST (19:52 UTC)
In effect from
Nov 21, 2010, 4:11 PM PST
Expired
Nov 22, 2010, 12:44 PM PST
In force
21 hr
Issued by
NWS Spokane, WA

Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Adams County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 47 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2010-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2010-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter weather advisory went out at Nov 21, 10:09 AM PST, 1 hour 43 minutes earlier.

Area forecast discussion, Nov 21, 10:09 AM PST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1009 AM PST SUN NOV 21 2010

.SYNOPSIS...
BIG CHANGES ARE EXPECTED TO BEGIN AS A DEEP UPPER LEVEL TROUGH
DESCENDS INTO THE INLAND NORTHWEST. THE SEASONS FIRST WIDESPREAD
VALLEY SNOW WILL COME WITH THIS WEATHER SYSTEM...FOLLOWED BY AN
ARCTIC AIR MASS INVASION THROUGH THE MIDDLE OF NEXT WEEK. GUSTY
NORTH WINDS AND COLD WIND CHILL READINGS WILL BE COMMON EARLY IN
THE WEEK.

&&

.DISCUSSION...
ISOLATED TO SCATTERED SHOWERS HAVE DEVELOPED AND STRETCH FROM THE
MOSES LAKE AREA NORTH AND EAST TOWARDS COEUR D ALENE. THERE ARE
SEVERAL LOCALLY HEAVIER BANDS THAT HAVE DEVELOPED. IN THESE
HEAVIER BANDS OF SNOW EXPECT RAPIDLY CHANGING CONDITIONS.
VISIBILITES DOWN TO A 1/2 MILE AND A QUICK 1/2 INCH SNOW
ACCUMULATION IS POSSIBLE. ONE LOCALLY HEAVY BAND JUST CROSSED I-90
OVER THE SPOKANE VALLEY AND RESULTED IN SEVERAL ROLL OVER ACCIDENTS
AS IS EVIDENT FROM DOT CAMERAS.

&&

.AVIATION...
ISOLATED TO SCATTERED SNOW SHOWERS WILL MOVE SLOWLY NE ACROSS THE
UPPER COLUMBIA BASIN AND INTO THE SPOKANE/ C'DA AREA THIS MORNING
AND PRODUCE VERY LIGHT SNOW AMNTS. GIVEN THE TRANSIENT AND
SHOWERY NATURE TO THE SNOW...WE DON'T EXPECT PROLONGED
RESTRICTIONS TO IFR VSBYS OR MVFR CEILINGS. DETERIORATING WX CAN
BE EXPECTED HOWEVER LATE TONIGHT AND MONDAY AS SNOW STEADILY
OVERTAKES THE REGION. THIS WILL BE ESPECIALLY TRUE E AND S OF A
LINE FROM KMWH TO KGEG AND KCOE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        29  16  20   2  12  -1 /  20  60  90  90  80  10
COEUR D'ALENE  29  16  18   0  11  -2 /  20  60  90  90  80  10
PULLMAN        32  22  22   8  12  -4 /  20  60  90  90  80  10
LEWISTON       36  27  29  13  17   0 /  10  60  90  90  70  10
COLVILLE       32  16  18  -4  12  -2 /  20  50  80  10  10   0
SANDPOINT      27  14  16  -4   8  -8 /  20  50  90  90  60  10
KELLOGG        28  17  18   1   9  -8 /  20  70  90  90  80  10
MOSES LAKE     34  20  26   6  18   4 /  10  40  50  50  40   0
WENATCHEE      29  21  26   3  16   2 /  20  40  50  30   0   0
OMAK           26  13  19  -3  12  -2 /  20  40  30  10  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE MONDAY NIGHT
     CENTRAL PANHANDLE MOUNTAINS...IDAHO PALOUSE...LEWIS AND
     SOUTHERN NEZ PERCE COUNTIES...LEWISTON AREA.

WA...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE MONDAY NIGHT
     LOWER GARFIELD AND ASOTIN COUNTIES...NORTHEAST BLUE
     MOUNTAINS...WASHINGTON PALOUSE.

&&
Hazardous weather outlook, Nov 21, 6:11 AM PST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
611 AM PST SUN NOV 21 2010

IDZ003-004-026-027-WAZ031>033-221415-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
611 AM PST SUN NOV 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IS IN EFFECT FOR TONIGHT THROUGH MONDAY
NIGHT FOR HEAVY SNOW ACCUMULATIONS. UNCERTAINTY EXISTS AS FAR AS
THE NORTHERN LIMIT OF THE HEAVIEST SNOWS...ESPECIALLY FROM THE
NORTHERN PALOUSE TO THE CENTRAL IDAHO PANHANDLE WHERE LIGHTER
AMOUNTS COULD FALL.

AREAS OF BLOWING SNOW COULD ALSO DEVELOP LATE MONDAY NIGHT AND
EARLY TUESDAY. ANOTHER BOUT OF SNOW IS EXPECTED BY THE END OF THE
WEEK.

BIG WEATHER CHANGES ARE EXPECTED BEGINNING TODAY AND CONTINUING
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK AS A SURGE OF COLD ARCTIC
AIR MOVES INTO THE REGION. HIGH TEMPERATURES BY TUESDAY WILL ONLY
REACH 10 TO 20 DEGREES FAHRENHEIT OR NEARLY 20 TO 25 DEGREES BELOW
NORMAL. LOW TEMPERATURES WILL FALL INTO THE SINGLE DIGITS TUESDAY
AND WEDNESDAY FOR MOST AREAS.

IDZ001-002-WAZ034>038-041>044-221415-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
611 AM PST SUN NOV 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BIG WEATHER CHANGES ARE EXPECTED THIS WEEKEND INTO NEXT WEEK. COLD
ARCTIC AIR WILL MOVE INTO THE AREA BEGINNING LATER TODAY WITH
TEMPERATURES TURNING MUCH COLDER THROUGH AT LEAST THE MIDDLE PART
OF NEXT WEEK. HIGH TEMPERATURES BY TUESDAY WILL ONLY REACH 10 TO
20 DEGREES FAHRENHEIT. LOW TEMPERATURES WILL FALL INTO THE SINGLE
DIGITS TUESDAY AND WEDNESDAY...WITH MANY LOCATIONS FALLING BELOW
ZERO.

THIS COLD WILL BE ACCOMPANIED BY BRISK NORTHEAST WINDS OF 10 TO 20
MPH ON MONDAY AND MONDAY NIGHT. THIS WILL DROP WIND CHILLS INTO
THE TEENS BELOW ZERO ESPECIALLY FROM SPOKANE...TO COEUR
D'ALENE...SANDPOINT AND BONNERS FERRY.

LIGHT TO MODERATE SNOW WILL ACCOMPANY THIS PUSH OF ARCTIC AIR TONIGHT
AND MONDAY. THE WEATHER WILL THEN REMAIN GENERALLY DRY AND COLD
THROUGH THURSDAY WITH ANOTHER CHANCE OF SNOW RETURNING ON FRIDAY.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 11:52 AM PSTWinter Storm WarningOTXAsotin, Garfield, Spokane, Whitman46 hr

Nearby

Winter Weather Advisories in Washington, 2010Winter Weather Advisories in Idaho, 2010Every winter weather advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.